Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 33, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 3, 1995, 3:17 AM CDT for Washita County, Oklahoma. It was in force for 118 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 1995, 3:17 AM CDT (08:17 UTC)
- Expired
- Jun 3, 1995, 5:15 AM CDT
- In force
- 118 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washita County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030818
FFWOKC
OKC149-031015-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
317 AM CDT SAT JUN 03 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 515 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
WASHITA
INCLUDING THE FOLLOWING LOCATIONS
BESSIE...BURNS FLAT...CLOUD CHIEF...CORDELL...DILL CITY...
LAKE VALLEY AND ROCKY
AT 317 AM CDT RADAR INDICATED VERY HEAVY RAIN IN THE CENTRAL PART OF
WASHITA COUNTY... INCLUDING THE CITY OF CORDELL. RADAR INDICATES OVER
2 INCHES OF RAIN HAS FALLEN IN THE AREA SINCE 2 AM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3521 9880 3511 9904 3527 9924 3546 9912
3543 9885
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 9:16 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Jun 2, 9:16 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 915 PM CDT FRI JUN 2 1995 UPDATED ZNS TO REDUCE POPS MOST SXNS WITH EXCEPTION OF XTRM SERN ZNS. DRYLINE WL RMN WELL WEST OF FA OVRNGT. .. ALTHO CUD SOME RMNTS OF WTX CNVCTN DRFTG INTO WRN ZNS LATE TNGT. 32 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Jun 3, 12:54 AM CDT, 2 hours 23 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0053 AM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1645 PM 2E CHANDLER OK 1.00 INCH DIAMETER HAIL 6/2/95 LINCOLN AND 40-45 MPH WINDS 2346 PM IN SAYRE OK 1.00 INCH DIA HA@IL 6/2/95 BECKHAM BY P.D. CW
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:50 PM CDT | Flash Flood Warning | OUN | Pushmataha | 2 hr |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Choctaw, Pushmataha | 46 min |
| Jun 2, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 38 min |
| Jun 2, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 40 min |
| Jun 2, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 45 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 3, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Jun 3, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 3, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 48 min |
| Jun 3, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 60 min |
| Jun 3, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 66 min |
| Jun 3, 2:12 AM CDT | Tornado Warning | OUN | Beckham | 48 min |
| Jun 3, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 63 min |
| Jun 3, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 60 min |
| Jun 3, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 57 min |
| Jun 3, 6:40 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 50 min |
| Jun 3, 8:45 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 45 min |
| Jun 3, 9:17 AM CDT | Tornado Warning | OUN | Beckham | 43 min |
| Jun 3, 9:33 AM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Jun 3, 11:29 AM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| Jun 3, 1:45 PM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Jun 3, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 35 min |
| Jun 3, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Jun 3, 6:57 PM CDT | Tornado Warning | OUN | Harmon | 48 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.